Skip to content

Viewing only:
Coming Member events (view Calendar)

Some events are exclusive to members; for others, members pay a discounted price.

Bookings are required for most events, and can be made online or by phone, mail or in person.
Note: Tickets will not be held without prepayment.

Drawing in the landscape

Head outdoors to sketch

Image: iStockphoto

Saturday 23 August 2014, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

Scavenging the old and new

Try a new approach to painting and drawing

Image courtesy the artist

Sunday 24 August 2014, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

In situ: Janet Laurence BOOKED OUT

Go behind the scenes in an artist’s studio

Image courtesy the artist

Saturday 30 August 2014, 1pm

Duration 2 hours
Charges apply

Coffee afternoon: Archibald, Wynne and Sulman Prizes

For members and guests

Image: Joanna Braithwaite Bright spark, Archibald Prize 2014 Finalist

Thursdays 7 & 14 August,
Saturdays 23 & 30 August 2014, 3pm

Duration 2 hours
Location: Art Gallery Society (members lounge)
Charges apply

Coffee tour of the collection

Art of the Antipodeans from Drysdale to Williams

Image: Russell Drysdale Walls of China 1945 (detail)

Tuesday 2 September 2014, 10.30am

Duration 1 hour, 30 minutes
Location: Art Gallery Society (members lounge)
Charges apply

Art Bus: Casula Powerhouse Arts Centre

A curator-led tour of BINNS + VALAMANESH

Image: Hossein and Angela Valamanesh Guardian 2010, courtesy Casula Powerhouse Arts Centre

Saturday 6 September 2014, 12.30pm

Duration 5 hours
Location: Front of the Gallery
Charges apply

Solar plate etching

Workshop with Serephina Martin

Image: Seraphina Martin Enchantment of the magnolia flower (detail)

Wednesday 3 September 2014, 6pm
Saturday 6 & Sunday 7 September 2014, 10.30am - 4pm

Location: Art Gallery Society (members lounge)
Charges apply

Unwrapping art

With Jonathan Cooper

Saturdays 2pm
2-23 August, 6-13 September 2014

Duration 1 hour
Location: Centenary Auditorium
Charges apply

Art Club: Royal reflections

For members’ children aged 9–12

Image: Robert Peake the Elder Prince of Wales c1610, National Portrait Gallery, London

Saturday 13, Sunday 14 September 2014
10.30am, 1pm, 3pm

Duration 2 hours
Location: Art Gallery Society (members lounge)
Charges apply

Kids Club: Birds, bees and flying trees

For members’ children aged 5–8

Saturday 13, Sunday 14 September 2014
10.30am, 1pm, 3pm

Duration 2 hours
Location: Art Gallery Society (members lounge)
Charges apply

Archibald, Wynne and Sulman Prize artists talk

Hear from three of the 2014 finalists

Image: Tim Maguire Cate, take 1 / Cate, take 2 (detail), Archibald Prize 2014 finalist and Kate Beynon Sangeeta and Fuji, Archibald Prize 2014 finalist

Wednesday 17 September 2014, 6.30pm

Duration 2 hours
Location: Major exhibition gallery
Charges apply

Portrait printmaking: stamp your face

Learn how to linocut your portrait

Image courtesy Libby Lloyd

Sunday 21 September 2014, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

Armchair travel: Veneto and the Venice Biennale

With Lorraine Kypiotis

Image: Scenes from Venice

Saturday 27 September 2014, 10am

Duration 1 hour, 30 minutes
Location: Centenary Auditorium
Charges apply

Face off

Portrait drawing with Mike Barnard

Image: Mike Barnard Ian 2009 (detail)

Sunday 27 July 2014, 1pm
Sunday 17 August 2014, 1pm
Saturday 27 September 2014, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

Drawing workshop with Annie Herron

Back by popular demand!

Image courtesy Annie Herron

Sunday 28 September 2014, 10am

Duration 6 hours
Location: Art Gallery Society (members lounge)
Charges apply

Teenage drawing workshop: Drawing from paintings

For 13-17 year olds

Image: William Henry Margetson The sea hath its pearls 1897

Monday 29 September 2014, 10.30am

Duration 2 hours
Location: Art Gallery Society (members lounge)
Charges apply

Art Bus: Campbelltown Arts Centre

A curator-led tour of 'The List'

Image: Marvin Gaye Chetwynd live performance for The List, Campbelltown Arts Centre

Saturday 4 October 2014, 12.30pm

Duration 5 hours
Location: Front of the Gallery
Charges apply

Literary cities with Susannah Fullerton - Florence

Take a literary journey through some of the great cities of the world with the classic books expert

Image: courtesy Susannah Fullerton.

Thursday 9 October 2014, 10.30am

Duration 1 hour, 30 minutes
Location: Domain Theatre
Charges apply

Q & Art

Visions for the Gallery

Saturday 11 October 2014, 10.30am

Duration 3 hours
Location: Domain Theatre
Charges apply

BLAK DOUGLAS: Studio and collection tour

Artist studio and collection visit

Image: courtesy BLAK DOUGLAS.

Saturday 11 October 2014, 1pm

Duration 2 hours
Charges apply

Art Club: In the manner of the masters

For members’ children aged 9–12

Image: Samuel Palmer The lonely tower 1879 (detail)

Saturday 11, Sunday 12 October 2014
10.30am, 1pm, 3pm

Duration 2 hours
Location: Art Gallery Society (members lounge)
Charges apply

Kids Club: Colour my world

For members’ children aged 5–8

Saturday 11, Sunday 12 October 2014
10.30am, 1pm, 3pm

Duration 2 hours
Location: Art Gallery Society (members lounge)
Charges apply

Jazz at the Gallery 2014

Step in, sit back and ease into an evening of jazz

Image: Monica Trapaga

Tuesdays 7pm
30 September, 14 October 2014

Duration 3 hours
Location: Entrance court
Charges apply

Artisans in the Gardens

An evening in the Royal Botanic Gardens, Sydney

Image: Jan Howlin Cactus chair maquette. Photo: Anthony Browell

Wednesday 15 October 2014, 6pm

Duration 2 hours
Charges apply

Discover drawing 2014

With Jennifer Keeler-Milne

Image: Jennifer Keeler-Milne

Various weekends in 2014, 10am - 4pm
See listing for dates

Duration 6 hours
Location: Function space
Charges apply

Civilisation: creating new worlds

A Learning Curve lecture series with Dr Christopher Hartney

Image: Palaeolithic bulls and other animals crowd calcite walls at Lascaux (detail). Photograph by Sisse Brimberg, National Geographic. Getty Images.

Various Fridays 10.30am, Saturdays 11am in 2014
See listing for details

Duration 2 hours
Location: Domain Theatre
Charges apply

Costumed figure drawing

Life model and drapery workshop

Image: istock image

Saturday 25 October 2014, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

Family art tours

With Jonathan Cooper

Image: Yinka Shonibare, MBE Alien toy painting (detail) 2011 © Yinka Shonibare, MBE

Wednesday 24 September, 1 October
Saturday 22 November 2014, 2.30pm

Duration 1 hour
Location: Art Gallery Society (members lounge)
Charges apply

Literary cities with Susannah Fullerton - Dublin

Take a literary journey through some of the great cities of the world with the classic books expert

Image: istock image

Thursday 30 October 2014, 10.30am

Duration 1 hour, 30 minutes
Location: Domain Theatre
Charges apply

Pop printing workshop

Print like a pop artist

Image: courtesy Libby Lloyd.

Saturday 1 November 2014, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

Creative drawing workshop

Dynamic drawing

Image courtesy Andrew Antoniou

Sunday 2 November 2014, 10.30am
3 August cancelled

Duration 5 hours
Location: Art Gallery Society (members lounge)
Charges apply

Peter Griffen workshops 2014

Weekend painting workshops at the artist's studio

Image © Peter Griffen (detail)

Various Fridays-Sundays in 2014
See listing for details

Duration 2 hours
Location: Art Gallery Society (members lounge)
Charges apply

Art appreciation lecture series 2014

Realism to surrealism: European art and culture 1848-1936

Image: Paul Gauguin Te aa no areois (The Seed of the Areoi) 1892 (detail), oil on burlap, 92.1 × 72.1 cm, The William S Paley Collection SPC14.1990. Photo: The Museum of Modern Art, New York/Scala, Florence

Various Wednesdays 6pm and Thursdays 1pm
29 January - 13 November 2014
See listing for dates

Duration 1 hour
Location: Domain Theatre
Charges apply

Absolute beginners 2014

Monthly classes with Brenda Tye

Image: Absolute Beginners class in action

Various Fridays and Saturdays in 2014, 1pm
See listing for dates

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply

Resonate 2014

Concert series

Image: Joanna Huszcza. Photo: Joanna Gniady

Various dates in 2014, 7pm

Duration 3 hours
Location: Entrance court
Charges apply

Contempo hang: curators talk

A members only event to celebrate Contempo acquisitions

Image: courtesy Sophie Harrington

Wednesday 19 November 2014, 6.30pm

Duration 2 hours
Location: Art Gallery Society (members lounge)
Free, bookings required

Gallery Express 2014

A bus tour for members only of selected commercial galleries

Various Wednesdays and Thursdays in 2014
See listing for details

Duration 3 hours
Location: Front of the Gallery
Charges apply

Art essentials 2014

With Brenda Tye

Image: workshop tutor Brenda Tye

Various Fridays in 2014, 10.30am–3.30pm
See listing for details

Duration 5 hours
Location: Art Gallery Society (members lounge)
Charges apply

Introduction to soft sculpture

Stitch your own pop inspired sculpture

Image: courtesy Alex Falkiner

Sunday 23 November 2014, 1pm

Duration 3 hours
Location: Art Gallery Society (members lounge)
Charges apply